MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Bacterial Infection (1735); Impaired Healing (2378)
Date of Event 07/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that three weeks post implantation, the rehab facility reported that the incision areas were not closing properly.The patient underwent weekly wound debridement's to assist with closure and a bacterial infection was confirmed.The complication resolved 4 months postop.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10 ¿ medical devices: cer option type 1 tpr sleve -6; item# 650-1064; lot# 2897761.Tprlc 133 fp type1 pps so 15.0; item# 51-100150; lot# 2299334.G7 finned 4 hole shell 54f; item# 110017104; lot# 6038566.G7 neutral e1 liner 36mm f; item# 010000858; lot# 6033052.Multiple mdr reports were filed for this event, please see associated reports: 3002806535 - 2023 - 00418.3002806535 - 2023 - 00419.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.It is expected that a wound heals in stages and should be of normal appearance related to the timeframe since the incision was made.A surgical wound should be well approximated without redness, warmth, swelling and/or purulent drainage for the duration of its healing.The expression ¿wound concerns¿ or "non-healing wound¿ would imply that the appearance of the wound deviates from what a surgical wound should appear.It may be red, have drainage, additional pain, warmth and swelling as well as healing time may be delayed.This deviation signifies an alteration in the wound healing process which can be complicated by patient comorbidities such as diabetes, obesity, smoking, and other conditions that are known to slow a person¿s ability to heal.Wound complications can be treated conservatively or more invasively with an irrigation and debridement (i&d) which promotes healing at the site and prevents further complications.Superficial infections are considered a procedure related complication as no device has been reported as revised.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations, further eliminating the implanted devices as a potential source for the reported infection.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.As device has not been indicated as revised and there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following section was corrected: d4.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CER BIOLOXD OPTION HD 36MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18289780
Report Number3002806535-2023-00418
Device Sequence Number12309471
Product Code LZO
UDI-Device Identifier00880304521957
UDI-Public(01)00880304521957(17)270425(10)2897727
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-1057
Device Lot Number2897727
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer12/21/2023
02/20/2025
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date12/27/2023
02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexFemale
Patient Weight139 KG